Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 16, 2016, 3:48 AM MDT. It took effect at Jun 16, 2016, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 3:48 AM MDT (09:48 UTC)
- In effect from
- Jun 16, 2016, 1:00 PM MDT
- Expired
- Jun 16, 2016, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
623 WWUS85 KABQ 160948 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 AM MDT THU JUN 16 2016 ...RED FLAG WARMING BETWEEN 1 PM TO 9 PM TODAY FOR THE SANDIA...MANZANO...GALLINAS MOUNTAINS...ESTANCIA BASIN AND CHUPADERA MESA DUE TO STRONG WINDS...VERY LOW RELATIVE HUMIDITY VALUES AND AN UNSTABLE ATMOSPHERE... .STRONG WEST TO SOUTHWEST WINDS COMBINED WITH AN EXCEPTIONALLY DRY AND UNSTABLE AIRMASS WILL ONCE AGAIN IMPACT THE THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS INCLUDING THE DOG HEAD FIRE DURING THE AFTERNOON AND EVENING TODAY. HIGH TEMPERATURES WILL BE SEVERAL DEGREES ABOVE WEDNESDAY'S HIGHS WITH HIGH MIXING HEIGHTS. NMZ107-170300- /O.NEW.KABQ.FW.W.0029.160616T1900Z-160617T0300Z/ SANDIA...MANZANO AND GALLINAS MOUNTAINS- 348 AM MDT THU JUN 16 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AREA AND TIMING...SANDIA...MANZANO...GALLINAS MOUNTAINS AND CHUPADERA MESA AND ESTANCIA VALLEY BETWEEN 1 PM TO 9 PM MDT TODAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 AND 10 PERCENT. * IMPACTS...FIRE WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 16, 3:45 AM MDT, 3 minutes earlier.
Area forecast discussion, Jun 16, 3:45 AM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 345 AM MDT THU JUN 16 2016 .SYNOPSIS... There is perhaps one more day of isolated thunderstorm potential across the far southeast corner of our forecast area, primarily southeast Roosevelt and Chaves counties. Thereafter high pressure will build into NM from the south through Friday night, then more or less anchoring itself over the Desert Southwest from the weekend well into next week. Triple digit heat will become widespread across the eastern plains and fairly so across the middle and lower Rio Grande Valley and Northwest Plateau from the weekend into at least early next week. Other than the aforementioned isolated storm chances, significant rainfall will also be pretty much impossible to come by at least into Monday. After that there is some rather modest potential for rain in the form of afternoon and evening thunderstorms, mainly higher terrain. && .DISCUSSION... Once again overnight moisture managed to push farther west than earlier expected and so, given forecasted cape and instability parameters and the SPC convective outlook, decided to brink back low pops into se Roosevelt and Chaves counties. However, believe by aftn the remaining low lvl moisture will be shallower than was the case Wed aftn and also don't believe that the general storm area western boundary will be be quite as far west as currently indicated due to the shallow and largely mixed out nature of the moisture there, thus the reason for being conservative for the storm coverage and pops. Other issues for today will be where exactly smoke impacts from the North and Dog Head fires will be significant enough to include in the wx grids. Tweaked what we already had for this morn a little, pushing it just slightly farther s/se than earlier, but again change made was pretty minor. As for later tonight and Fri morn, smoke not included in the grids due to too much uncertainty about how fire will behave later today. Also, Red Flag warning was hoisted for Fire Wx Zone 107 for 1 to 9 pm mdt today, details in Fire wx discussion below. High pressure aloft still almost certain to build strongly north tonight through Fri night, anchoring over NM this weekend and staying over or very near the state well into next week. The result will be very dry and increasingly hotter conditions each day through Sun or Mon before steadying off. Triple digit heat will become widespread across the eastern plains and fairly so across the middle and lower Rio Grande Valley and Northwest Plateau from the weekend into at least early next week. Other than the aforementioned isolated storm chances, significant rainfall will also be pretty much impossible to come by at least into Monday. After that there is some rather modest potential for rain in the form of afternoon and evening thunderstorms, mainly higher terrain. Winds will be mostly light. Models agree better on the positioning of the high centroid well into next week than they did 24 hours ago. 43 && .FIRE WEATHER... Very dry southwest flow aloft will continue through tonight before a strong upper high builds northward into the state Friday. Moderate to locally strong southwest winds will continue today, especially from the Rio Grande Valley eastward. Decided on a Red Flag Warning for the Sandia, Manzano, Gallinas Mountains, Estancia Basin and Chupadera Mesa zone based on another round of moderate to strong west to southwest winds and a very dry and unstable airmass. 00z and 06z NAM12 develop 25kt of west to southwest winds this afternoon. Main difference from Wednesday is that winds aloft are more westerly (~250 degrees) as opposed to southwesterly (~220 degrees). High temperatures today will be a couple of degrees warmer than Wednesday's readings. Haines values of 5 and 6 will be common across the area today with 6 common across central NM including the Dog Head fire location. Hysplit model smoke trajectories take smoke plumes in a more easterly direction this afternoon with less smoke impacts likely across the RGV from the North fire but possibly more impact from the Cedar Creek fire in AZ late in the afternoon and into the evening. Upper high builds up from the south Friday. Winds aloft become northwesterly Friday afternoon and remain breezy (~15kt), particularly for the Manzanitas and the Dog Head fire where a ribbon of slightly stronger northwest winds is common. Upper high moves overhead Saturday, with winds aloft becoming light easterly or light and variable. Both NAM12 and GFS20 down a weak backdoor front/boundary from the east and northeast Saturday night. Dewpoint temperatures increase between 10 and 15 degrees most areas east of the central mountain chain. GFS then increases moisture on southerly winds for all areas Sunday night and Monday. Models continue idea of strengthening southerly/sely winds significantly Sunday across the eastern plains. Upper high is forecast to remain over AZ/NM early next week as it weakens and elongates. Enough low and mid-level moisture increase for at least isolated thunderstorms across the Sangres and far northeast late-day Monday and Tuesday. GFS breaks out slightly more activity Wednesday and moreso Thursday. 33 && .AVIATION... 06Z TAF CYCLE Smoke plumes from notable wildfires and some gusty winds will present the primary aviation hazards over northern and central New Mexico through the next 24 hours. Smoke could impact airports near Socorro, Belen, Albuquerque, Santa Fe, and Las Vegas into the overnight, mostly at elevated levels (5000 to 15000ft AGL) and widespread low visibility impacts are not anticipated. Breezy conditions will persist in a few locations overnight, and by Thursday afternoon, breezy to windy conditions will spread over more of the state, namely in the higher terrain and eastern high plains of the state where gusts of 25 to 35 kt will again be possible. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 90 50 93 50 / 0 0 0 0 Dulce........................... 86 38 87 40 / 0 0 0 0 Cuba............................ 87 44 87 48 / 0 0 0 0 Gallup.......................... 88 41 89 42 / 0 0 0 0 El Morro........................ 85 39 85 43 / 0 0 0 0 Grants.......................... 89 43 90 45 / 0 0 0 0 Quemado......................... 88 47 89 50 / 0 0 0 0 Glenwood........................ 95 56 95 59 / 0 0 0 0 Chama........................... 79 38 81 41 / 0 0 0 0 Los Alamos...................... 87 53 88 56 / 0 0 0 0 Pecos........................... 87 50 88 53 / 0 0 0 0 Cerro/Questa.................... 82 43 83 46 / 0 0 0 0 Red River....................... 74 40 76 44 / 0 0 0 0 Angel Fire...................... 79 33 81 37 / 5 0 0 0 Taos............................ 87 41 88 44 / 0 0 0 0 Mora............................ 86 48 88 52 / 5 0 0 0 Espanola........................ 91 52 92 54 / 0 0 0 0 Santa Fe........................ 87 54 87 57 / 0 0 0 0 Santa Fe Airport................ 91 51 91 53 / 0 0 0 0 Albuquerque Foothills........... 91 60 92 61 / 0 0 0 0 Albuquerque Heights............. 93 61 94 61 / 0 0 0 0 Albuquerque Valley.............. 95 58 96 59 / 0 0 0 0 Albuquerque West Mesa........... 95 59 95 59 / 0 0 0 0 Los Lunas....................... 96 59 95 58 / 0 0 0 0 Rio Rancho...................... 94 59 94 59 / 0 0 0 0 Socorro......................... 97 61 98 63 / 0 0 0 0 Sandia Park/Cedar Crest......... 88 55 89 57 / 0 0 0 0 Tijeras......................... 92 56 92 57 / 0 0 0 0 Moriarty/Estancia............... 90 50 90 52 / 0 0 0 0 Clines Corners.................. 88 52 88 55 / 0 0 0 0 Gran Quivira.................... 90 54 91 58 / 0 0 0 0 Carrizozo....................... 94 60 94 62 / 0 0 0 0 Ruidoso......................... 88 55 89 58 / 5 0 0 0 Capulin......................... 90 53 90 56 / 5 0 0 0 Raton........................... 95 49 95 51 / 5 0 0 0 Springer........................ 94 50 95 52 / 5 0 0 0 Las Vegas....................... 89 50 91 52 / 5 0 0 0 Clayton......................... 99 60 99 61 / 5 0 0 0 Roy............................. 95 55 95 57 / 5 0 0 0 Conchas......................... 100 62 100 63 / 0 0 0 0 Santa Rosa...................... 100 61 100 62 / 0 0 0 0 Tucumcari....................... 104 62 104 63 / 5 0 0 0 Clovis.......................... 101 63 101 63 / 5 5 0 0 Portales........................ 102 64 102 64 / 5 5 0 0 Fort Sumner..................... 102 63 102 63 / 5 0 0 0 Roswell......................... 103 65 105 65 / 5 5 0 0 Picacho......................... 97 61 98 63 / 5 0 0 0 Elk............................. 91 60 93 62 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 9 PM MDT this evening for the following zones... NMZ107. && 43
Hazardous weather outlook, Jun 15, 5:59 AM MDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 AM MDT WED JUN 15 2016 NMZ501>540-161200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 559 AM MDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 7 PM MDT FOR THE SANDIA...MANZANO...GALLINAS MOUNTAINS...CHUPADERA MESA AND ESTANCIA VALLEY WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ALSO THERE IS A SMALL CHANCE OF AN ISOLATED STRONG THUNDERSTORM OR TWO ACROSS MAINLY SOUTHEAST ROOSEVELT AND CHAVES COUNTIES LATE THIS AFTERNOON INTO THIS EVENING. STRONG WINDS AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INTENSE AFTERNOON HEAT OF ONE HUNDRED DEGREES OR HIGHER WILL BE FAIRLY WIDESPREAD BY FRIDAY ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS OF NEW MEXICO. BY THE WEEKEND AND INTO AT LEAST EARLY NEXT WEEK MOST OF THE EASTERN PLAINS AS WELL AS PORTIONS OF THE MIDDLE AND LOWER RIO GRANDE VALLEY AND NORTHWEST PLATEAU WILL SEE THE POTENTIAL OF TRIPLE DIGIT AFTERNOON HEAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.